MAUDE Adverse Event Report: ABBOTT GMBH ARCHITECT HIV AG/AB COMBO REAGENT KIT; TEST, HIV DETECTION

ABBOTT GMBH ARCHITECT HIV AG/AB COMBO REAGENT KIT; TEST, HIV DETECTION
Model Number 2P36-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer observed false reactive architect hiv ag/ab combo results on a male liver transplant recipient patient.The customer also noticed discrepancy in results between heparinized sample and serum sample from the same patient.The following data was provided: heparinized sample: result = 0.5 s/co (nonreactive).Serum sample: result = 1.1 s/co, 1.2 s/co (reactive).Hiv1/2 differentiation = negative.Hiv rna pcr = negative.Previous result from one month before = 0.17 s/co (nonreactive).The patient was at the top of the list for liver transplant and surgery was scheduled.Since pretesting indicated a reactive hiv result, surgery was cancelled, and the patient did not receive the liver transplant.The customer stated the initial testing which generated a reactive result was performed by a new lab technician who did not centrifuge the sample and did not repeat to confirm the reactive result.However, discrepancy between sample types were still noted with proper handling of samples.Liver transplant surgery was cancelled.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for false reactive architect hiv ag/ab combo results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, device history record review, field data review, and labeling review.In-house testing of retained reagent kit was also completed.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue.Ticket search by lot indicates that the reagent lot perform as expected for this product.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances or deviations with lot 41200be00 and complaint issue.The overall performance of the architect hiv ag/ab combo reagents in the field was review using data gathered from customers worldwide.The number of standard deviations to cutoff for the negative population and median values for the complaint lot are within the established limits and comparable to the historical reagent lot performance, which confirms no systemic issue for the lot.Labeling was reviewed and found to be adequate.In-house testing of a retained reagent kit of the complaint lot was performed.All specifications were met and no false nonreactive results were obtained.Based on the review of the issue, it was agreed by the cft (cross-functional team) consisting of medical affairs, quality and technical operation that this represents a use error.The reactive results for the serum sample might possibly be related to pre-analytical issues or sample integrity.According to the package insert of the assay, section ¿preparation for analysis¿ specimens have to be centrifuged using an appropriate tube at = 100,000 g-minutes before testing if they contain fibrin, red blood cells, or other particulate matter.Additionally, per the architect hiv ag/ab reagent package insert section ¿interpretation of results¿ an initial reactive result requires a retest in duplicate.If one or both retest results are reactive, the final result is reactive.A repeat reactive result is only presumptive evidence of hiv-1 p24 ag and/ or hiv-1/hiv-2 ab.Reactive specimens should be further tested by a supplemental method.The supplemental methods performed for the sample in question (hiv1/2 antibody differentiation and hiv rna pcr) provided negative results.Based on our investigation, no systemic issue or deficiency with the architect hiv ag/ab combo reagent for lot 41200be00 was identified.

Brand Name
ARCHITECT HIV AG/AB COMBO REAGENT KIT
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15867180
Report Number3002809144-2022-00412
Device Sequence Number5487274
Product Code MZF
UDI-Device Identifier00380740003890
UDI-Public00380740003890
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2023
Device Model Number2P36-25
Device Catalogue Number02P36-25
Device Lot Number41200BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date11/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2000SR INST, 03M74-02, ISR06957
Outcome Attributed to Adverse Event Disability;
Patient SexMale